View Full Version : 21 Year old scared my medicines are not working

08-08-2014, 10:55 PM

I've never posted on a forum before but here goes...

I'm a 21 year old guy, 6'1", 200lbs, and a pre med student. Half of my family on my dad's side started losing their hair around 20. I've had a mild receding hairline since late highschool, but my hairloss only really jumped out to me about a year ago, November, 2013. I realized that under my bright bathroom light I could see through my hair down to my scalp. This realization has brought about 9 months of seemingly endless anxiety, bordering on depression.

I started Propecia at the beginning of February, 2014. I don't remember a shedding event but it certainly slowed the shedding that I was experiencing. I stuck with Propecia alone until about a month ago, mid-July 2014. I realized that although Propecia may be slowing or even stopping my hairloss, it certainly was not regrowing or thickening my hair. Under bright light, my scalp could still be seen under my hair, and it's so embarrassing for someone my age. My hairloss is primarily the temples and top of my head.

I decided to add Rogaine foam to my regimen, twice daily, starting a month ago almost to the day. A few days after starting Rogaine I heard of Nizoral A-D. I purchased this and use it every 3 days. My current regimen is Propecia 1mg daily, Rogaine 5% foam twice daily, and Nizoral A-D every 3 days.

Here's where I get really scared. about two weeks after starting Rogaine, my hair started shedding faster than ever, and shows no sign of slowing. I can run my fingers through my hair and watch strands float down in front of my face. My scalp has also started to get a little itchy now and then. I am entirely aware that Rogaine has a shedding phase, and that this could well mean that the treatment is working, but I fear that this is just too much! I can see absolutely no villus hair after a month of treatment, and the shedding continues. It could be my imagination I suppose, but my hair looks visibly thinner to me.

Many people claim that this shedding phase can last up to three months as old hair falls out and is replaced by stronger hair, but is it possible that this hair falling out will not be replaced at all? Is it possible that this Rogaine is doing nothing but thinning my hair faster? I'm not asking for much, I just want to not be ashamed every time I go out into public, and I'm afraid that nothing is going to work for me.

Any advice that you guys have would be greatly appreciated.

08-09-2014, 11:52 PM

08-13-2014, 02:45 AM
C'mon guys 182 views and no replies, someone has to have input!

08-13-2014, 02:31 PM
Just stick with it because that's all you can do currently. Stop the meds and you'll definitely lose it

08-13-2014, 05:56 PM
Yeah, I'm actually debating shaving my head in a few weeks so that all my hair starts back on level footing. Everyone seems to feel confident that hair lost from rogaine re grows, usually stronger. I'm just so sick of this, I really hope this stuff works out!

08-15-2014, 01:39 PM
agree stick with it